Alert archive / Vermont / Wind Advisories in 2008

Wind Advisory 6, NWS Burlington, VT

September 14, 200811 counties in Vermont; 4 counties in New York

NWS Burlington, VT issued this wind advisory at Sep 14, 2008, 11:14 AM EDT for 11 counties in Vermont; 4 counties in New York. It took effect at Sep 14, 2008, 11:00 PM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Sep 14, 2008, 11:14 AM EDT (15:14 UTC)
In effect from
Sep 14, 2008, 11:00 PM EDT
Expired
Sep 15, 2008, 9:59 AM EDT
In force
11 hr
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Grand Isle County, VT, Lamoille County, VT, Orange County, VT, Orleans County, VT, Rutland County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 11 km from the middle of the area, began a volume at 15:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 3.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2008-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2008-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 363 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
571 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
363 m²/s²
0-3 km storm-relative helicity
389 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBTV 141514
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1114 AM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT TONIGHT THROUGH MID-MORNING MONDAY...

.THE REMNANTS OF TROPICAL CYCLONE IKE WILL TRAVERSE A FRONTAL
BOUNDARY...WITH THE ASSOCIATED SURFACE LOW PRESSURE CENTER TRACKING
FROM SOUTHWEST TO NORTHEAST JUST WEST OF THE ST. LAWRENCE RIVER
VALLEY TONIGHT. THE ASSOCIATED STRONG PRESSURE GRADIENT AND
MOIST...TROPICAL AIR MASS...WILL BE EFFECTIVE IN CREATING
SOUTHERLY TO SOUTHWESTERLY WIND GUSTS OF 35 TO 50 MPH OVERNIGHT
TONIGHT. AS THE SURFACE LOW PASSES TO OUR NORTH AND EAST ACROSS
SOUTHERN QUEBEC MONDAY MORNING...THE FRONTAL BOUNDARY WILL SHIFT
EASTWARD ACROSS NORTHERN NEW YORK AND VERMONT AS A COLD FRONT.
GUSTY WEST WINDS OF 30 TO 40 MPH ARE EXPECTED FOR A BRIEF TIME AS
THE FRONT PASSES DURING THE EARLY TO MID MORNING HOURS. WINDS WILL
GRADUALLY SUBSIDE DURING THE LATE MORNING AND AFTERNOON ON MONDAY
AS THE SYSTEM MOVES WELL EAST OF VERMONT. 

NYZ026>031-034-035-087-VTZ001>012-016>019-142315-
/O.NEW.KBTV.WI.Y.0006.080915T0300Z-080915T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1114 AM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
ADVISORY FOR ALL OF NORTHERN NEW YORK AND CENTRAL AND NORTHERN VERMONT
...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 11 AM EDT
MONDAY.

SOUTHERLY TO SOUTHWESTERLY WIND GUSTS OF 35 TO 45 MPH...WITH
LOCALIZED GUSTS TO 50 MPH...ARE EXPECTED OVERNIGHT TONIGHT. LOW
PRESSURE....ASSOCIATED WITH THE REMNANTS OF TROPICAL CYCLONE
IKE...WILL TRACK FROM THE LOWER OHIO RIVER VALLEY TODAY NORTHEASTWARD
ALONG THE ST. LAWRENCE VALLEY INTO SOUTHERN QUEBEC TONIGHT...CREATING
THE POTENTIAL FOR STRONG GUSTY WINDS.

WIND GUSTS WILL GRADUALLY PICK UP BY LATE THIS EVENING...AND REACH
THEIR HIGHEST VALUES OF 35 TO 45 MPH WITH GUSTS TO 50 MPH DURING
THE PRE-DAWN HOURS. THE HIGHEST WINDS ARE LIKELY TO OCCUR IN THE
CHAMPLAIN AND ST. LAWRENCE VALLEYS OVERNIGHT...AS WELL AS THE
HIGHER ELEVATIONS ACROSS BOTH VERMONT AND NORTHERN NEW YORK.

AREAS EAST OF THE GREEN MOUNTAINS WILL LIKELY SEE THE STRONGEST
WINDS BETWEEN 7 AND 10 AM MONDAY...AS A COLD FRONT SHIFTS EASTWARD THROUGH
THE REGION AS THE SURFACE LOW PRESSURE AREA DEPARTS TO THE EAST. WINDS
WILL SHIFT FROM THE SOUTH AND SOUTHWEST...INTO THE WEST DURING
THE MORNING HOURS ON MONDAY. WINDS WILL GRADUALLY SUBSIDE DURING
MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS
GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION FOR TRAVELING TONIGHT INTO MONDAY MORNING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
4 follow-up statements
000 
WWUS71 KBTV 141928
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
328 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT TONIGHT THROUGH MID-MORNING MONDAY...

.THE REMNANTS OF TROPICAL CYCLONE IKE WILL TRAVERSE A FRONTAL
BOUNDARY...WITH THE ASSOCIATED SURFACE LOW PRESSURE CENTER
TRACKING FROM SOUTHWEST TO NORTHEAST JUST WEST OF THE ST.
LAWRENCE RIVER VALLEY TONIGHT. AT 315 PM...THE LOW PRESSURE CENTER
WAS LOCATED OVER CENTRAL INDIANA...AND WAS MOVING RAPIDLY
NORTHEASTWARD AT 50 TO 55 MPH. THE ASSOCIATED STRONG PRESSURE
GRADIENT AND MOIST...TROPICAL AIR MASS...WILL BE EFFECTIVE IN
CREATING SOUTHERLY TO SOUTHWESTERLY WIND GUSTS OF 35 TO 50 MPH
OVERNIGHT TONIGHT. AS THE SURFACE LOW PASSES TO OUR NORTH AND EAST
ACROSS SOUTHERN QUEBEC MONDAY MORNING...THE FRONTAL BOUNDARY WILL
SHIFT EASTWARD ACROSS NORTHERN NEW YORK AND VERMONT AS A COLD
FRONT. GUSTY WEST WINDS OF 30 TO 40 MPH ARE EXPECTED FOR A BRIEF
TIME AS THE FRONT PASSES DURING THE EARLY TO MID MORNING HOURS.
WINDS WILL GRADUALLY SUBSIDE DURING THE LATE MORNING AND AFTERNOON
ON MONDAY AS THE SYSTEM MOVES WELL EAST OF VERMONT.

NYZ026>031-034-035-087-VTZ001>012-016>019-150400-
/O.CON.KBTV.WI.Y.0006.080915T0300Z-080915T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
328 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
11 AM EDT MONDAY. 

SOUTHERLY TO SOUTHWESTERLY WIND GUSTS OF 35 TO 45 MPH...WITH
LOCALIZED GUSTS TO 50 MPH...ARE EXPECTED OVERNIGHT TONIGHT. LOW
PRESSURE....ASSOCIATED WITH THE REMNANTS OF TROPICAL CYCLONE
IKE...WILL TRACK RAPIDLY FROM CENTRAL INDIANA NORTHEASTWARD INTO
THE ST. LAWRENCE VALLEY JUST AFTER MIDNIGHT TONIGHT...CREATING
THE POTENTIAL FOR STRONG GUSTY WINDS UP TO 50 MPH.

WIND GUSTS WILL GRADUALLY PICK UP BY THIS EVENING...AND REACH
THEIR HIGHEST VALUES OF 35 TO 45 MPH WITH GUSTS TO 50 MPH DURING
THE PRE-DAWN HOURS. THE HIGHEST WINDS ARE LIKELY TO OCCUR IN THE
CHAMPLAIN AND ST. LAWRENCE VALLEYS OVERNIGHT...AS WELL AS THE
HIGHER ELEVATIONS ACROSS BOTH VERMONT AND NORTHERN NEW YORK.

AREAS EAST OF THE GREEN MOUNTAINS WILL LIKELY SEE THE STRONGEST
WINDS BETWEEN 7 AND 10 AM MONDAY...AS A COLD FRONT SHIFTS
EASTWARD THROUGH THE REGION AS THE SURFACE LOW PRESSURE AREA
DEPARTS TO THE EAST. WINDS WILL SHIFT FROM THE SOUTH AND
SOUTHWEST...INTO THE WEST DURING THE MORNING HOURS ON MONDAY.
WINDS WILL GRADUALLY SUBSIDE DURING MONDAY AFTERNOON.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS
GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION FOR TRAVELING TONIGHT INTO MONDAY MORNING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

BANACOS
000 
WWUS71 KBTV 150247
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
1047 PM EDT SUN SEP 14 2008

...WIND ADVISORY IN EFFECT TONIGHT THROUGH MID-MORNING MONDAY...

.THE REMNANTS OF HURRICANE IKE WILL TRACK NORTHEAST JUST WEST OF
THE ST. LAWRENCE RIVER VALLEY TONIGHT. AT 1030 PM...THE LOW
PRESSURE CENTER WAS LOCATED JUST NORTH OF LAKE ONTARIO...AND WAS
MOVING RAPIDLY NORTHEASTWARD AT 50 MPH. THE ASSOCIATED STRONG
PRESSURE GRADIENT AND A MOIST...TROPICAL AIR MASS AHEAD OF THIS
SYSTEM...WILL ALLOW SOUTHERLY TO SOUTHWESTERLY WIND GUSTS OF 35 TO
50 MPH TO OCCUR OVERNIGHT INTO MONDAY MORNING. AS THE SURFACE LOW
PASSES TO OUR NORTH AND EAST ACROSS SOUTHERN QUEBEC LATER
TONIGHT...A COLD FRONT WILL SHIFT EASTWARD ACROSS NORTHERN NEW
YORK AND VERMONT. GUSTY WEST WINDS OF 30 TO 40 MPH ARE EXPECTED
FOR A BRIEF TIME AS THE FRONT PASSES DURING THE EARLY TO MID
MORNING HOURS. WINDS WILL GRADUALLY SUBSIDE DURING THE LATE
MORNING AND AFTERNOON ON MONDAY AS THE SYSTEM MOVES WELL NORTH AND
EAST OF VERMONT AND INTO THE CANADIAN MARITIMES.

NYZ026>031-034-035-087-VTZ001>012-016>019-150900-
/O.CON.KBTV.WI.Y.0006.080915T0300Z-080915T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
1047 PM EDT SUN SEP 14 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT MONDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR ALL OF NORTHERN NEW
YORK...AND ALL OF CENTRAL AND NORTHERN VERMONT UNTIL 11 AM EDT
MONDAY.

SOUTHERLY TO SOUTHWESTERLY WIND GUSTS OF 35 TO 45 MPH...WITH
LOCALIZED GUSTS TO 50 MPH...ARE EXPECTED OVERNIGHT TONIGHT. LOW
PRESSURE....ASSOCIATED WITH THE REMNANTS OF HURRICANE IKE...WILL
TRACK RAPIDLY NORTHEAST INTO THE ST. LAWRENCE VALLEY JUST AFTER
MIDNIGHT TONIGHT...AND WELL NORTH AND EAST OF THE AREA BY MONDAY
MORNING. THIS WILL CREATE THE POTENTIAL FOR STRONG GUSTY WINDS UP
TO 50 MPH.

WIND GUSTS WILL GRADUALLY PICK UP ACROSS NORTHERN NEW YORK AFTER
MIDNIGHT...AND REACH THEIR HIGHEST VALUES OF 35 TO 45 MPH WITH
GUSTS TO 50 MPH DURING THE PRE-DAWN HOURS. THE HIGHEST WIND GUSTS 
ARE LIKELY TO OCCUR IN THE SAINT LAWRENCE VALLEY...THE NORTHERN
ADIRONDACKS...AND THE CHAMPLAIN VALLEY OVERNIGHT. THESE HIGHER
GUSTS WILL ALSO BE POSSIBLE ACROSS THE HIGHER ELEVATIONS OF
CENTRAL AND EASTERN VERMONT LATER TONIGHT AND INTO THE EARLY TO
MID MORNING HOURS ON MONDAY.

AS THE REMNANTS OF IKE CONTINUE TO PULL AWAY FROM THE REGION LATER
MONDAY MORNING INTO THE AFTERNOON HOURS...THE GUSTY WINDS WILL
GRADUALLY SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS
GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND LEAD TO SCATTERED TREE DAMAGE AND
ASSOCIATED POWER OUTAGES. USE EXTRA CAUTION IF PLANNING TRAVEL TONIGHT
INTO MONDAY MORNING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$

JMG
000 
WWUS71 KBTV 150831
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
431 AM EDT MON SEP 15 2008

...WIND ADVISORY IN EFFECT THROUGH LATE-MORNING TODAY...

.A COLD FRONT CONTINUES TO PUSH ACROSS THE NORTH COUNTRY THIS
MORNING. THE TIGHT PRESSURE GRADIENT ASSOCIATED WITH THE REMNANTS
OF HURRICANE IKE WILL CONTINUE TO CREATE WINDY CONDITIONS OVER THE
ENTIRE AREA THIS MORNING. WIND GUSTS OF 35 TO 50 MPH WILL OCCUR AS
A RESULT DURING THIS TIME...BUT WINDS ARE EXPECTED TO GRADUALLY
SUBSIDE DURING THE LATE MORNING AND AFTERNOON ON MONDAY AS THE
SYSTEM MOVES WELL NORTH AND EAST OF VERMONT AND INTO THE CANADIAN
MARITIMES.

NYZ026>031-034-035-087-VTZ001>012-016>019-151500-
/O.CON.KBTV.WI.Y.0006.000000T0000Z-080915T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
431 AM EDT MON SEP 15 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING. 

WIND GUSTS WILL REMAIN NEAR 35 TO 45 MPH ACROSS THE ENTIRE NORTH
COUNTRY...WITH LOCALIZED AREAS SEEING 50 MPH THROUGH MIDDAY. AS
THE REMNANTS OF IKE CONTINUE TO PULL AWAY FROM THE REGION LATER
THIS MORNING INTO THE AFTERNOON HOURS...THE GUSTY WINDS WILL
GRADUALLY SUBSIDE.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OVER 30 MPH...OR GUSTS
GREATER THAN 45 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT...AND LEAD TO SCATTERED TREE DAMAGE AND
ASSOCIATED POWER OUTAGES. USE EXTRA CAUTION IF PLANNING TRAVEL
TONIGHT INTO MONDAY MORNING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

$$
000 
WWUS71 KBTV 151359
NPWBTV

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
959 AM EDT MON SEP 15 2008

...STRONG WINDS FROM THE REMNANTS OF IKE HAVE DIMINISHED...

.THE REMNANTS OF IKE HAVE MOVED INTO THE CANADIAN MARIMES AND WILL
CONTINUE TO MOVE AWAY FROM THE NORTH COUNTRY TODAY.

NYZ026>031-034-035-087-VTZ001>012-016>019-151500-
/O.CAN.KBTV.WI.Y.0006.000000T0000Z-080915T1500Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-
CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
INCLUDING THE CITIES OF...MASSENA...MALONE...PLATTSBURGH...
STAR LAKE...SARANAC LAKE...TUPPER LAKE...DANNEMORA...
LAKE PLACID...PORT HENRY...TICONDEROGA...OGDENSBURG...POTSDAM...
GOUVERNEUR...ALBURGH...SOUTH HERO...ST. ALBANS...NEWPORT...
ISLAND POND...BURLINGTON...JOHNSON...STOWE...ST. JOHNSBURY...
MONTPELIER...MIDDLEBURY...VERGENNES...BRADFORD...RANDOLPH...
RUTLAND...SPRINGFIELD...WHITE RIVER JUNCTION...ENOSBURG FALLS...
RICHFORD...UNDERHILL...BRISTOL...RIPTON...EAST WALLINGFORD...
KILLINGTON
959 AM EDT MON SEP 15 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS CANCELLED THE WIND
ADVISORY FOR NORTHERN NEW YORK AND VERMONT.

THE STRONG WINDS WHICH OCCURRED OVERNIGHT INTO THIS MORNING HAVE DIMINISHED.
WEST TO NORTHWEST WINDS WILL STILL GUST OVER 30 MPH UNTIL EARLY
THIS AFTERNOON BEFORE DIMINIMSHING FURTHER.

THE REMNANTS OF IKE HAVE MOVED INTO THE CANADIAN MARIMES AND WILL
CONTINUE TO MOVE AWAY FROM THE NORTH COUNTRY TODAY.

THE HIGHEST WIND GUSTS REPORTED OVERNIGHT INCLUDED:

61 MPH AT MASSENA NY.
55 MPH AT POTSDAM NY.
53 MPH AT MT HOLLY VT.
52 MPH AT MALONE AND FT COVINGTON NY.
48 MPH AT COLCHESTER REEF. 
41 MPH AT MONTPELIER VT.
40 MPH AT BURLINGTON VT.
38 MPH AT PLATTSBURGH NY.

$$

SISSON

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind advisory went out at Sep 14, 7:58 AM EDT, 3 hours 16 minutes earlier.

Area forecast discussion, Sep 14, 7:58 AM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
758 AM EDT SUN SEP 14 2008

.SYNOPSIS...
A WARM FRONT SOUTH OF THE REGION WILL LIFT NORTH DURING THE DAY
TODAY...BRINGING PRECIPITATION TO THE AREA. THIS WILL BE FOLLOWED
BY THE REMNANTS OF HURRICANE IKE...WHICH WILL MOVE ALONG A FRONTAL
BOUNDARY. PRECIPITATION WILL CLEAR THE REGION BY TUESDAY AS HIGH
PRESSURE BUILDS OVER THE REGION.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 400 AM EDT SUNDAY...FRNTL BOUNDARY JUST SOUTH OF THE CWA WILL
BEGIN TO MV NORTH OVER THE AREA DURING THE DAY TDY.
CURRENTLY...PRECIP ALONG AND AHEAD OF BOUNDARY MVG ACROSS THE AREA.
BULK OF HEAVIER RAINS WILL SKIRT EAST OF THE AREA BFR FRNT LIFTS
NORTH...KEEPING QPF DOWN. POSSIBLE TRW(AS WE ARE IN DAY1 OUTLOOK)
OVER THE AREA DURING THIS TIME...BUT LIMITED DUE TO WEAK
BOUNDARY/LACK OF DYNAMICS. SOME INSTAB POSSBL IF FRNT LIFTS N OF
AREA DURING THE AFTNOON...WHICH MAY AFFORD SOME BREAKS IN CLD COVER.
BY NIGHTFALL...LEFTOVER RAIN FROM HURRICANE IKE WILL MV NE ALONG
BOUNDARY. LATEST MDLS DO HINT THAT W/ RIDGE IN PLACE OVER THE
NE...THAT BULK OF RAIN WILL BE CONFINED TO N NY...ESPECIALLY THE ST
LAW VALLEY...AT LEAST AT THE ONSET AND WILL OVERSPREAD TO NORTHERN
CWA ZONES BY MON MORNING.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY/...
AS OF 400 AM EDT SUNDAY...UPPER TROUGH ASSOCIAED W/ FRNTL BOUNDARY
WILL LIFT BULK OF REMAINING PRECIP INTO CENTRAL/EASTERN CANADA BY
MON MORN. BEST CHANCES FOR ANY CONTINUING RAINFALL WILL OCCUR OVER N
NY AS POSITIONING TO APPROACHING UPPER TROUGH. WINDS WILL BE GUSTY
DUE TO TIGHT GRADIENT ON MONDAY BUT WILL DIMINISH BY THE AFTNOON AS
WINDS SHIFT DUE TO FROPA. SYSTEM CONTINUES TO QUICKLY CLR REGION BY
MON NGT...ALLOWING N FLOW TO SET UP AS RIDGE BUILDS EAST OVER THE
REGION...CRESTING OVER AREA TOWARDS LATE AFTNOON/EVENING HRS.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 400 AM EDT SUNDAY...REGION WILL SEE NICE STRETCH OF WX FOR
MUCH OF THE EXTENDED AS SFC RIDGE BUILDS OVER THE REGION. A WEAK
BACKDOOR CD FRNT WILL SLIDE DOWN OVER THE CWA ON WED NGT AND MAY
TOUCH OFF A FEW SHOWERS ESPECIALLY ALONG THE CANADIAN BORDER AT THE
ONSET...BUT PRECIP LIMITED DUE TO PRESENCE OF STRONG RIDGE. ANOTHER
WEAK FRNT WILL TRY TO APPROACH THE REGION AGAIN FROM CANADA...BUT
RIDGE REMAINS IN PLACE OVER THE NE...THUS LIMITING PRECIP QPF FOR
MUCH OF THE CWA. HAVE ADJUST TEMPS A BIT TO ACCOMODATE CLR SKIES
WITH RIDGE CRESTING OVER THE REGION.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
THROUGH 12Z MONDAY...WARM FRONT LIFTING NEWRD ACRS FORECAST AREA
THIS MORNING WILL BRING OCNL RAIN WITH MVFR AND POSSIBLE IFR
CONDITIONS. GRADUALLY IMPROVING CONDITIONS AFTER 16Z AS FRONT
LIFTS NORTH OF THE AREA...BUT LOW LOW CIGS MAY LINGER INTO MID
AFTERNOON ALONG WITH A FEW SHOWERS. EXPECT S-SW WINDS 10-15 KTS
WITH GUSTS 20-25 KTS...ESPECIALLY KBTV. REMNANTS OF TROPICAL
CYCLONE IKE WILL MERGE WITH A FRONTAL BNDRY AND TRACK NEWRD ACROSS
THE ST. LAWRENCE VLY TONIGHT. HEAVIEST RAINFALL WILL REMAIN WEST
AND NORTH OF OUR REGION...BUT PERIOD OF MVFR CONDITIONS IN RAIN
PSBL AT KMSS/KSLK AFTER 06Z. ELSEWHERE...S-SW WINDS OF 15-25 KTS
WITH GUSTS 30-35 KTS ARE EXPECTED OVRNGHT INTO MONDAY MORNING.

12Z MONDAY THROUGH THURSDAY...GUSTY WINDS AND SCT SHWRS WITH BRF
MVFR CONDITIONS DURING MONDAY AS CDFNT MOVES EAST ACRS FA 15Z-21Z.
THEREAFTER...BNDRY SHIFTS SEWD AND NW FLOW DEVELOPS ACRS OUR CWA
WITH DRIER CONDITIONS AND PARTIAL CLEARING EXPECTED. HIGH PRESSURE
AND FAIR/VFR CONDITIONS ARE GENERALLY EXPECTED MONDAY NIGHT THRU
THURSDAY...WITH NO SIGNIFICANT AVIATION WX PROBLEMS FORESEEN...EXCEPT
FOR SOME LATE NIGHT/EARLY MORNING FOG WITH LOCAL IFR...INCLUDING
KMPV/KSLK.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.

&&

SYNOPSIS...JN
NEAR TERM...JN
SHORT TERM...JN
LONG TERM...JN
AVIATION...RJS
Hazardous weather outlook, Sep 14, 6:14 AM EDT, 5 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
614 AM EDT SUN SEP 14 2008

NYZ026>031-034-035-087-VTZ001>012-016>019-151015-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
614 AM EDT SUN SEP 14 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...TODAY AND TONIGHT.

AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE THIS AFTERNOON OR
EVENING...ESPECIALLY OVER NORTHERN NEW YORK ALONG A WARM FRONT.
GUSTY SOUTH WINDS ASSOCIATED WITH THE REMNANTS OF HURRICANE IKE
ARE EXPECTED TONIGHT. WINDS MAY GUST TO 50 MPH OVER THE HIGHER
TERRAIN...AND TO NEAR 40 MPH IN THE CHAMPLAIN AND ST LAWRENCE
VALLEYS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Wind Advisories in Vermont, 2008Wind Advisories in New York, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.